Alert archive / Texas / Coastal Flood Statements in 2007

Coastal Flood Statement 4, NWS Lake Charles, LA

September 26, 2007

NWS Lake Charles, LA issued this coastal flood statement at Sep 26, 2007, 9:19 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2007, 9:19 AM CDT (14:19 UTC)
Expired
Sep 26, 2007, 3:43 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KLCH 261419
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 AM CDT WED SEP 26 2007

...ABNORMALLY HIGH TIDES EXPECTED FOR THE NEXT FEW DAYS...

.THE RATHER CLOSE PROXIMITY OF A DOME OF HIGH PRESSURE ACROSS
MISSISSIPPI TO TROPICAL DEPRESSION THIRTEEN OVER THE BAY OF
CAMPECHE WILL GENERATE AND MAINTAIN MODERATE EASTERLY WINDS ACROSS
THE COASTAL WATERS. THIS PERSISTENT EASTERLY STRESS ON THE SEA
SURFACE WILL TRANSPORT WATER TO THE COAST...RESULTING IN A MINOR
TIDAL PILE-UP.

ASTRONOMICAL FORCING WILL CONTRIBUTE TO THE HIGHER-THAN-NORMAL
TIDES. THE FULL HARVEST MOON AND ATTENDANT SPRINGS WILL OCCUR
TODAY. ALSO...THE HARVEST MOON WILL BE CLOSE TO PERIGEE (THE MOON
WILL BE CLOSEST TO THE EARTH THIS FRIDAY).

LAZ041-051>054-TXZ215-216-270000-
/O.NEW.KLCH.CF.S.0004.070926T1419Z-070927T0000Z/
CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
919 AM CDT WED SEP 26 2007

...MINOR COASTAL FLOODING POSSIBLE OVER THE NEXT FEW DAYS...

THE COMBINATION OF ASTRONOMICAL FORCING AND PERSISTENT EASTERLY
WINDS ACROSS THE COASTAL WATERS WILL RESULT IN HIGHER-THAN-NORMAL
TIDES ALONG THE COAST. CURRENTLY...THE TIDES ARE RUNNING FROM 1 TO
1.5 FEET ABOVE THE PREDICTED TIDES. THE HARVEST-MOON HIGH TIDE
WILL OCCUR THIS AFTERNOON...AROUND 3 PM. THE ACTUAL TIDES AT
CAMERON MAY REACH 4 FEET. THE ACTUAL TIDES AT SABINE PASS AND
VERMILION BAY MAY REACH 3 FEET.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$
1 follow-up statement
000 
WHUS44 KLCH 262043
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
343 PM CDT WED SEP 26 2007

...ABNORMALLY HIGH TIDES EXPECTED FOR THE NEXT FEW DAYS...

.THE RATHER CLOSE PROXIMITY OF A DOME OF HIGH PRESSURE ACROSS
MISSISSIPPI TO TROPICAL DEPRESSION THIRTEEN OVER THE BAY OF
CAMPECHE WILL GENERATE AND MAINTAIN MODERATE EASTERLY WINDS ACROSS
THE COASTAL WATERS. THIS PERSISTENT EASTERLY STRESS ON THE SEA
SURFACE WILL TRANSPORT WATER TO THE COAST...RESULTING IN A MINOR
TIDAL PILE-UP.

ASTRONOMICAL FORCING WILL CONTRIBUTE TO THE HIGHER-THAN-NORMAL
TIDES. THE FULL HARVEST MOON AND ATTENDANT SPRINGS ARE OCCURRING.
ALSO...THE HARVEST MOON WILL BE CLOSE TO PERIGEE (THE MOON WILL
BE CLOSEST TO THE EARTH THIS FRIDAY).

LAZ041-051>054-TXZ215-216-270445-
/O.CAN.KLCH.CF.S.0004.000000T0000Z-070927T0000Z/
/O.NEW.KLCH.CF.Y.0001.070926T2041Z-070927T2100Z/
CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
341 PM CDT WED SEP 26 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. 

THE COMBINATION OF ASTRONOMICAL FORCING...AND PERSISTENT EASTERLY
WINDS ACROSS THE COASTAL WATERS...WILL RESULT IN HIGHER-THAN-NORMAL
TIDES ALONG THE COAST. CURRENTLY...THE TIDES ARE RUNNING FROM 1 TO
1.5 FEET ABOVE THE PREDICTED TIDES. THE ACTUAL TIDES AT CAMERON
MAY REACH 4 FEET. THE ACTUAL TIDES AT SABINE PASS AND VERMILION
BAY MAY REACH 3 FEET.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Sep 26, 3:33 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Sep 26, 3:33 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 AM CDT WED SEP 26 2007

.SYNOPSIS...TROPICAL DEPRESSION 13 CONTINUES TO MEANDER SLOWLY IN
THE SOUTHWESTERN GULF WITH NO CHANGE IN INTENSITY. A MOIST AIRMASS
REMAINS IN PLACE MAINLY ALOFT FROM PACIFIC MOISTURE WHILE A PLUME
OF GULF MOISTURE APPEARS TO HAVE SHIFTED EASTWARD TO THE EAST OF
THE MISSISSIPPI RIVER PER LATEST IR/WV IMAGERY. A WEAK CANADIAN
COLD FRONT INTO NORTH TEXAS AND THE OZARKS SHOULD PROGRESS THROUGH
THE AREA...ASSISTED BY THE LOWER PRESSURE IN THE GULF.

SIMILAR TO TUESDAY, MOISTURE DISTRIBUTION SHOULD BE LIGHT BUT
WIDESPREAD AND AGAIN MAINLY AFTERNOON OWING TO THE LACK OF
FOCUSING MECHANISMS. WILL GO WITH MAINLY SHOWERS WITH A FEW
THUNDERSTORMS DUE TO A LACK OF UPPER LEVEL DIVERGENCE.

&&

.SHORT TERM...GFS HAS BEEN VERIFYING BETTER ON TEMPS/POPS HERE AT
LCH SO FAR IN SEPTEMBER. HELT TEMPS BELOW GUIDANCE TODAY DUE TO
THE POSSIBLITY OF RAIN COOLED AIR SIMILAR TO A COUPLE OF DAYS AGO.
STAYED CLOSE ON TEMPS FOR THURSDAY AS COOL ADVECTION IS BALANCED
OUT BY SUBSIDENCE.

.LONG TERM...THURSDAY THROUGH THE WEEKEND NOW LOOKS DRY AS THE COLD FRONT
LOSES DEFINITION YET FILTERS IN NOTICEABLY DRIER AIR ON THURSDAY.
THIS WILL RESULT IN COOLER TEMPS BY FRIDAY WITH CONTINENTAL HIGH
PRESSURE DOMINATING OUR WEATHER AND GIVING US A PLEASANT WEEKEND.
THE FIRST WEEK INTO OCTOBER SHOULD STAY SEASONABLY DRY WITH HIGH
PRESSURE RIDGING IN FROM THE EAST COAST WHILE STRONG MID LATITUDE
UPPER TROFS REMAIN NORTH OF THE THE SOUTHERN PLAINS. INCREASING
MOISTURE FROM A SOUTHERLY FETCH SHOULD BRING RAIN CHANCES BACK
INTO THE FORECAST TOWARDS THE LATTER PORTION OF NEXT WEEK.

&&

.AVIATION...IFR STRATUS AND FOG ALREADY FORMING UP PER LATEST
11-3.9 MICRON IMAGERY AND METARS. 15Z SHOULD SEE IMPROVEMENT TO
VFR CIGS WITH OCCASIONAL PERIODS OF MVFR CIG/VIS IN SHOWERS/TSTMS
THIS AFTERNOON. VFR THIS EVENING.

&&

.MARINE...THOSE VENTURING OFFSHORE WILL FIND CONDITIONS ROUGHER WITH
GRADIENT WINDS ABOUT TROPICAL DEPRESSION 13 AND SHOWERS/TSTMS
MAKING FOR A MORE CHALLENGING PERIOD. SEAS SHOULD ALSO BUILD ALONG
WITH TIDES DUE TO THE EASTERLY FETCH. LATE THURSDAY NIGHT
FRESHENING NORTHEAST WINDS AS THE COLD FRONT FILTERS THROUGH COULD
BRING SMALL CRAFT ADVISORY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  71  89  70 /  60  10  20  10
KBPT  86  73  90  70 /  50  10  20  10
KAEX  83  67  90  66 /  60  20  20  10
KLFT  83  71  89  70 /  60  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

JS
Hazardous weather outlook, Sep 26, 4:53 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT WED SEP 26 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
453 AM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD LIGHT RAIN WITH A FEW EMBEDDED THUNDERSTORMS TODAY DUE
TO PACIFIC MOISTURE.

TROPICAL DEPRESSION 13 IS EXPECTED TO REMAIN IN THE SOUTHWESTERN
GULF OF MEXICO.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK CANADIAN COLD FRONT WILL FILTER IN DRIER AIR LATE THURSDAY
INTO FRIDAY. THE NEXT BEST CHANCE FOR RAIN LOOKS TO BE OVER THE
LATTER PORTION OF NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:41 PM CDTCoastal Flood AdvisoryLCH9 hr

Nearby

Coastal Flood Statements in Texas, 2007Coastal Flood Statements in Louisiana, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.